Alert archive / Louisiana / Special Weather Statements in 2020
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 2, 2020, 2:13 PM CDT for Orleans Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2020, 2:13 PM CDT (19:13 UTC)
- Expired
- Aug 2, 2020, 2:45 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
County Orleans Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707 WWUS84 KLIX 021913 SPSLIX Special Weather Statement National Weather Service New Orleans LA 213 PM CDT Sun Aug 2 2020 LAZ061>064-021945- Orleans-Upper St. Bernard-Upper Plaquemines-Upper Jefferson- 213 PM CDT Sun Aug 2 2020 ...A STRONG THUNDERSTORM MOVING EAST ACROSS METRO NEW ORLEANS... At 211 PM CDT, a strong thunderstorm was located over Gretna, or over Harvey, moving east at 15 mph. The main threats from this thunderstorm will be frequent lightning and brie periods of heavy rainfall that could lead to ponding of water in low lying and poor drainage areas. Locations impacted include... New Orleans, Chalmette, Marrero, Harvey, Timberlane, Belle Chasse, Gretna, Woodmere, Violet, Terrytown, Meraux, Poydras, Estelle and Arabi. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm is also producing heavy rainfall which could lead to some minor street flooding as well as reduced visibility along area roadways including Interstates 10 and 610, as well as the west bank expressway. Motorists should use caution and be prepared for sudden changes in visibility. LAT...LON 2979 9013 3000 9012 3006 8985 2978 8987 TIME...MOT...LOC 1911Z 270DEG 12KT 2993 9007 $$ 95/DM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:30 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 2, 1:30 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 130 PM CDT Sun Aug 2 2020 .AVIATION... VFR conditions expected at all terminals this afternoon and tonight. However, scattered showers and thunderstorms are expected through 23z and affect KHUM, KMSY, KASD, KNEW, and KGPT. This activity will temporarily drop ceilings and reduce visibility for a short time. Moderate steering winds will push convection northeast this afternoon and any taf site that do experience a storm will be brief. Will cover with a tempo TSRA through 22z. && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Aug 2, 1:19 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service New Orleans LA
119 PM CDT Sun Aug 2 2020
LAZ060>062-021845-
Orleans-St. Charles-Upper Jefferson-
119 PM CDT Sun Aug 2 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. CHARLES...WEST
CENTRAL ORLEANS AND NORTHWESTERN JEFFERSON PARISHES...
At 117 PM CDT, a strong thunderstorm was located over St. Rose, or
near Hahnville, moving east at 15 mph.
The main threats from this thunderstorm will be frequent lightning
and brie periods of heavy rainfall that could lead to ponding of
water in low lying and poor drainage areas.
Locations impacted include...
New Orleans, Metairie, Marrero, Harvey, Avondale, Jefferson, Gretna,
Harahan, Westwego, Woodmere, Elmwood, Luling, Bridge City, River
Ridge, Ama, Destrehan, Estelle, Waggaman, St. Rose and Boutte.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm is also producing heavy rainfall which could lead to some
minor street flooding as well as reduced visibility along area
roadways including Interstates 10 and 310. Motorists should use
caution and be prepared for sudden changes in visibility.
LAT...LON 2986 9038 3006 9035 3005 9026 3002 9018
3002 9011 3004 9006 3003 9004 2984 9006
TIME...MOT...LOC 1817Z 272DEG 12KT 2996 9030
95/DMSpecial weather statement, Aug 2, 2:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service New Orleans LA 213 PM CDT Sun Aug 2 2020 LAZ061>064-021945- Orleans-Upper St. Bernard-Upper Plaquemines-Upper Jefferson- 213 PM CDT Sun Aug 2 2020 ...A STRONG THUNDERSTORM MOVING EAST ACROSS METRO NEW ORLEANS... At 211 PM CDT, a strong thunderstorm was located over Gretna, or over Harvey, moving east at 15 mph. The main threats from this thunderstorm will be frequent lightning and brie periods of heavy rainfall that could lead to ponding of water in low lying and poor drainage areas. Locations impacted include... New Orleans, Chalmette, Marrero, Harvey, Timberlane, Belle Chasse, Gretna, Woodmere, Violet, Terrytown, Meraux, Poydras, Estelle and Arabi. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm is also producing heavy rainfall which could lead to some minor street flooding as well as reduced visibility along area roadways including Interstates 10 and 610, as well as the west bank expressway. Motorists should use caution and be prepared for sudden changes in visibility. LAT...LON 2979 9013 3000 9012 3006 8985 2978 8987 TIME...MOT...LOC 1911Z 270DEG 12KT 2993 9007 95/DM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:34 PM CDT | Special Marine Warning | LIX | 26 min | |
| Aug 2, 1:19 PM CDT | Special Weather Statement | LIX | Saint Charles | 26 min |
| Aug 1, 9:26 PM CDT | Special Weather Statement | LIX | Pearl River | 34 min |
Nearby
Special Weather Statements in Louisiana, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.